Advertisement

Modified Method for the Solution of Dual Trigonometric Series Relations

  • A. Choudhary
  • S. C. MarthaEmail author
  • A. Chakrabarti
Research Article
  • 12 Downloads

Abstract

Two basic dual trigonometric series relations involving a countable infinite number of unknowns are considered for the determination of the unknowns. The numerical values of the unknowns are determined with the help of the methods of algebraic least-squares approximation and singular value decomposition. The dual trigonometric series and the corresponding functions are compared with the existing results. The errors are also computed to show the efficiency of these methods. The study indicates that the method of algebraic least squares is more straightforward, simpler and computationally more efficient as compared to the available methods.

Keywords

Dual trigonometric series Overdetermined system Algebraic least-squares approximation Singular value decomposition method 

Mathematics Subject Classification

65F20 93E24 

Notes

Acknowledgements

The first author is grateful to the University Grants Commission (UGC), Government of India, for providing the research fellowship for pursuing PhD degree at the Indian Institute of Technology Ropar, India. The second author is grateful to the Department of Science and Technology, Government of India, for financial funding under Grant Number SB/FTP/MS-034/2013. The third author is thankful to NASI for financial support as a Senior Scientist Platinum Jubilee Fellow.

References

  1. 1.
    Sneddon IN (1966) Mixed boundary value problems in potential theory. North-Holland, Amsterdam, p 150zbMATHGoogle Scholar
  2. 2.
    Tranter CJ (1959) Dual trigonometrical series. Proc Glasg Math Assoc 4:49–57MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Tranter CJ (1960) A further note on dual trigonometrical series. Proc Glasg Math Assoc 4:198–200MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Noble B (1963) Some dual series equations involving Jacobi polynomials. Proc Camb Philos Soc 59:363–371ADSMathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Tranter CJ (1964) An improved method for dual trigonometrical series. Proc Glasg Math Assoc 6:136–140MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Srivastav RP (1964) Dual series relations III. Dual relations involving trigonometric series. Proc R Soc Edin Sect A 66:173–209MathSciNetzbMATHGoogle Scholar
  7. 7.
    Noble B, Whiteman JR (1970) Solution of dual trigonometrical series using orthogonality relations. SIAM J Appl Math 18:372–379MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Kelman RB, Koper CA (1973) Least squares approximations for dual trigonometric series. Glasg Math J 14:111–119MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Choudhary A, Martha SC (2017) Approximate solutions of some problems of scattering of surface water waves by vertical barriers. Sadhana 42(5):759–68MathSciNetzbMATHGoogle Scholar
  10. 10.
    Chakrabarti A, Mohapatra S (2013) Scattering of surface water waves involving semi-infinite floating elastic plates on water of finite depth. J Mar Sci Appl 12:325–333CrossRefGoogle Scholar
  11. 11.
    Conte SD, Boor CD (2005) Elementary numerical analysis an algorithmic approach. Tata Mcgraw Hill, New YorkzbMATHGoogle Scholar

Copyright information

© The National Academy of Sciences, India 2019

Authors and Affiliations

  1. 1.Department of MathematicsIndian Institute of Technology RoparPunjabIndia
  2. 2.Department of MathematicsIndian Institute of ScienceBangaloreIndia

Personalised recommendations